Texas, 2013

Drought in Texas, July 9 to 31, 2013

July 9 to 31, 2013 · NWS FWD · 7 events in 7 counties and zones

Little rain was recorded for the counties just north of the Interstate 20 corridor during the month of July. Non-drought conditions were downgraded to severe drought on July 9th and remained in this category for the rest of the month.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$7,000
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Little rain was recorded for the counties just north of the Interstate 20 corridor during the month of July. Non-drought conditions were downgraded to severe drought on July 9th and remained in this category for the rest of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 8, 10:42 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 8, 10:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 PM CDT MON JUL 8 2013

.AVIATION...
/06Z TAFS/

CONCERNS...MVFR CIGS AT KACT TUESDAY MORNING.

MVFR CIGS ARE EXPECTED TO DEVELOP IN CENTRAL TEXAS OVERNIGHT AND
WILL LIKELY MOVE NORTHEAST...REACHING KACT BY 11-12Z. THE MVFR
CIGS /AROUND 1500 FEET/ WILL DISPERSE BY 14-15Z AND VFR WILL
PREVAIL FOR THE REMAINDER OF THE DAY. THE WINDS ON TUESDAY WILL
MOSTLY BE FROM A SOUTH-SOUTHWEST DIRECTION BETWEEN 10-14 KTS WITH
SLIGHTLY HIGHER GUSTS...BUT WILL BECOME MORE SOUTH-SOUTHEASTERLY
BY THE LATE AFTERNOON/EARLY EVENING HOURS.

82/JLD

&&

.UPDATE...
WILL SEND OUT A QUICK UPDATE TO REMOVE EARLY EVENING POPS.

THE REMAINDER OF THE FORECAST IS IN GOOD SHAPE SO WILL MAKE NO CHANGES.

79

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT MON JUL 8 2013/
AFTERNOON CONVECTION OVER THE SOUTHERN COUNTIES IS NOT AS EXTENSIVE
AS EXPECTED...THUS HAVE TRIMMED GRIDDED POPS AND COVERAGE A LITTLE FOR
THE REST OF THE AFTERNOON AND EARLY THIS EVENING.

THE EASTERLY WAVE MOVING WEST ACROSS THE SOUTHERN TEXAS TODAY WILL
LOSE IT/S INFLUENCE ON NORTH TEXAS BY TOMORROW...THUS THERE
SHOULD BE MORE INSOLATION AND SLIGHTLY WARMER TEMPERATURES OVER
THE NEXT SEVERAL DAYS. TO THE WEST...THE UPPER HIGH WILL REMAIN
OVER THE DESERT SOUTHWEST THROUGH THURSDAY THEN DRIFT TO EASTERN
COLORADO FOR THE WEEKEND AS EAST COAST TROUGHING AMPLIFIES.

AS FOR THE BACKDOOR FRONT ON THURSDAY NIGHT...THE GFS AND NAM DO
BRING IT INTO THE PARIS AREA BRIEFLY WHILE THE ECMWF ONLY PUSHES
IT INTO THE ARKLATEX REGION. FEEL THE NAM/GFS IS BEST FOR THE
SYSTEM AND HAVE COOLED MAX TEMPS AND ADDED SLIGHT CHANCE POPS OVER
THE NORTHEAST COUNTIES THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON.

THERE REMAINS MODEL TO MODEL INCONSISTENCIES IN THE EXTENDED
FORECAST AS RELATED TO THE EAST COAST TROUGH PINCHING OFF A CLOSED
LOW OVER THE SOUTHEASTERN STATES OR WHETHER AN INVERTED OPEN WAVE
WILL DEVELOP. EITHER OF THESE SOLUTIONS WILL RESULT IN A SYSTEM
MOVING WESTWARD ALONG THE CENTRAL GULF COAST STATES...AND ACROSS
TEXAS SUNDAY THROUGH MONDAY NIGHT. CURRENTLY...HAVE CONTINUED THE
LOW CHANCE POPS FOR MUCH OF THE CWA DURING THIS TIME PERIOD AS
THERE DOES NOT SEEM BE A VERY STRONG TROPICAL CONNECTION WITH IT.

ONE THING IS MORE CERTAIN...THE UPPER HIGH WILL RE- POSITION TO
THE CENTRAL ROCKIES AND CENTRAL PLAINS ON SUNDAY WHICH WOULD
PROVIDE FOR SLIGHTLY COOLER HIGH TEMPS ON SUNDAY AND MONDAY. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  99  78 100  79 /  10   5   5   5   5
WACO, TX              73 100  75 101  77 /  20   5   5   5   5
PARIS, TX             74  96  75  99  76 /  10   5   5   5  10
DENTON, TX            75  97  77  98  77 /  10   5   5   5   5
MCKINNEY, TX          75  98  76  99  78 /  10   5   5   5   5
DALLAS, TX            79 100  80 102  81 /  10   5   5   5   5
TERRELL, TX           75  99  76 100  77 /  10   5   5   5   5
CORSICANA, TX         74 100  76 100  77 /  20  10  10   5   5
TEMPLE, TX            72  99  73 100  74 /  20  10  10   5   5
MINERAL WELLS, TX     72  99  74  99  74 /  10   5   5   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/79
Hazardous weather outlook, Jul 8, 8:31 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
931 PM CDT MON JUL 8 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
931 PM CDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS NORTHEAST OF A
BOWIE TO EMORY LINE THURSDAY AFTERNOON AND NIGHT...AND NORTHEAST
OF A SHERMAN TO EMORY LINE FRIDAY.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A
SHERMAN TO TEMPLE LINE SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Collin

When
July 9, 12:00 AM CST to July 31, 11:59 PM CST
Where
Collin forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

After less than two inches of rain fell during the month, the county was downgraded to severe drought (D2) on the 9th of the month. The classification remained unchanged during the rest of the month.

Drought, Denton

When
July 9, 12:00 AM CST to July 31, 11:59 PM CST
Where
Denton forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

After less than two inches of rain fell during the month, the county was downgraded to severe drought (D2) on the 9th of the month. The classification remained unchanged during the rest of the month.

Drought, Hunt

When
July 9, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hunt forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

After less than two inches of rain fell during the month, the county was downgraded to severe drought (D2) on the 9th of the month. The classification remained unchanged during the rest of the month.

Drought, Parker

When
July 9, 12:00 AM CST to July 31, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

After less than two inches of rain fell during the month, the county was downgraded to severe drought (D2) on the 9th of the month. The classification remained unchanged during the rest of the month.

Drought, Rains

When
July 9, 12:00 AM CST to July 31, 11:59 PM CST
Where
Rains forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

After less than two inches of rain fell during the month, the county was downgraded to severe drought (D2) on the 9th of the month. The classification remained unchanged during the rest of the month.

Drought, Rockwall

When
July 9, 12:00 AM CST to July 31, 11:59 PM CST
Where
Rockwall forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

After less than two inches of rain fell during the month, the county was downgraded to severe drought (D2) on the 9th of the month. The classification remained unchanged during the rest of the month.

Drought, Wise

When
July 9, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wise forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

After less than two inches of rain fell during the month, the county was downgraded to severe drought (D2) on the 9th of the month. The classification remained unchanged during the rest of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464069, 464076, 464077, 464078, 464080, 464081, 464082.